Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 27, 2016, 1:26 PM MDT for Eddy County, New Mexico. It took effect at Apr 29, 2016, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 1:26 PM MDT (19:26 UTC)
- In effect from
- Apr 29, 2016, 9:00 AM MDT
- Expired
- Apr 28, 2016, 1:18 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3615 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS74 KMAF 271926 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT WED APR 27 2016 ...HIGH WIND WARNING IN EFFECT FRIDAY FOR THE GUADALUPE MOUNTAINS... .SIMILAR TO TUESDAY...AN UPPER STORM SYSTEM WILL PASS TO OUR NORTH DURING THE DAY FRIDAY. STRONG WINDS WILL ROUND THE BASE OF THE SYSTEM AND MIX TO THE SURFACE. THIS WILL RESULT IN STRONG TO DAMAGING WINDS ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-281100- /O.NEW.KMAF.HW.A.0014.160429T1500Z-160430T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 226 PM CDT WED APR 27 2016 /126 PM MDT WED APR 27 2016/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUBT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND RESULTING IN LOSS OF CONTROL OF VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
514 WWUS74 KMAF 280902 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CDT THU APR 28 2016 ...HIGH WIND WATCH IN EFFECT FRIDAY FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH DURING THE DAY FRIDAY. STRONG WINDS WILL ROUND THE BASE OF THE SYSTEM AND MIX TO THE SURFACE. THIS MAY RESULT IN STRONG TO DAMAGING WINDS ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-282000- /O.CON.KMAF.HW.A.0014.160429T1500Z-160430T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 402 AM CDT THU APR 28 2016 /302 AM MDT THU APR 28 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND RESULTING IN LOSS OF CONTROL OF VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
806 WWUS74 KMAF 281918 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT THU APR 28 2016 ...HIGH WIND WARNING IN EFFECT FRIDAY FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH DURING THE DAY FRIDAY. STRONG WINDS WILL ROUND THE BASE OF THE SYSTEM AND MIX TO THE SURFACE...RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-291000- /O.UPG.KMAF.HW.A.0014.160429T1500Z-160430T0300Z/ /O.NEW.KMAF.HW.W.0020.160429T1500Z-160430T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 218 PM CDT THU APR 28 2016 /118 PM MDT THU APR 28 2016/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ FRIDAY... * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND RESULTING IN LOSS OF CONTROL OF VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 27, 1:18 PM MDT, 8 minutes earlier.
Area forecast discussion, Apr 27, 1:18 PM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
218 PM CDT WED APR 27 2016
.DISCUSSION...
The upper level trough that brought severe weather to the far
eastern Permian Basin yesterday continues to shift off to the
northeast. Dry, westerly flow has developed across the area in its
wake with temperatures warming into the 80's this afternoon. Our
next weather maker will dig over the Four Corners Thursday and help
transition flow aloft across the region to the southwest. A surface
low will develop over the area and help pull in Gulf moisture during
the day Thursday. Large scale ascent and increasing lift will pull a
dryline back west across the region Thursday evening. There is still
a chance we may see a few storms form on the dryline Thursday night,
but models continue to be hesitant in showing too much QPF. A
strong LLJ will develop amid steepening lapse rates so any storms
that do develop may become severe with large hail and damaging
winds.
The upper trough will take a similar path to today's system and lift
into the Plains Friday into Saturday. Again we will see dry westerly
flow take over with more fire weather concerns entering the picture
Friday afternoon. Winds are expected to increase significantly
across the Guadalupe Mountains Friday so have issued a High Wind
Watch. Models had been differing early next week with respect to
another upper system developing to our west. The GFS has now come
back into better agreement with the ECMWF and both now show a strong
cold front moving through with widespread precip Sunday into
Monday. Will continue to monitor this time period as changes to
the forecast over the next few days are likely.
&&
.FIRE WEATHER...
It has already become windy today in the Guadalupe Mountains but
low RH is still lacking... it should fall below 15 percent this
afternoon so will leave the Red Flag warning in effect into this
evening. Marginal fire wx conditions are possible across SE NM on
Thursday. It will be warmer Thursday which should help it reach RH
below 15 percent... but 20ft wind may not reach needed criteria.
Will leave the Fire Weather Watch in effect for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 87 63 83 / 0 10 40 10
Carlsbad 50 89 53 80 / 0 10 20 10
Dryden 61 92 64 93 / 0 10 10 10
Fort Stockton 55 94 57 85 / 0 10 20 10
Guadalupe Pass 50 80 50 69 / 0 10 10 10
Hobbs 48 86 51 76 / 0 10 30 10
Marfa 42 84 43 76 / 0 10 10 10
Midland Intl Airport 57 91 62 84 / 0 10 40 10
Odessa 58 91 62 84 / 0 10 30 10
Wink 54 95 56 85 / 0 10 20 10
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
Mountains.
Fire Weather Watch from Thursday morning through Thursday
evening for Guadalupe Mountains-Southeast Plains.
High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains of Eddy County.
TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Guadalupe Mountains.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Guadalupe Mountains.
High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains.
&&
72/29Hazardous weather outlook, Apr 27, 1:12 PM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT WED APR 27 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 212 PM CDT WED APR 27 2016 /112 PM MDT WED APR 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. A RED FLAG WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND WINDY CONDITIONS ARE POSSIBLE THURSDAY FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT EAST OF A CARLSBAD TO SANDERSON LINE. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. WINDY CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:36 AM MDT | Fire Weather Watch | MAF | 25 hr | |
| Apr 27, 1:36 AM MDT | Red Flag Warning | MAF | 19 hr |
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.